Discussions By Condition: Medical Stories

The Doctors think I have lot my mind!

Posted In: Medical Stories 4 Replies
  • Posted By: Anonymous
  • March 15, 2008
  • 00:14 AM

I am a 38 year old female who has had every test run that the doctors can think of. My problem started about two years ago when I started working from home again. Symptoms: My legs were itching and swollen. I thought it was tiny little bugs biting me. Moved to my arms and legs, then just my arms and wrists were swollen and hard. I had an exterminator come MANY MANY times and that didn't help. Then I decided my computer or monitor was causing electrical itching or something like that or maybe I was allergic to the computer RF, etc. I got a totally new system, had everything rewired (twice), new chair, static free chair matt and change everything I could including the location. An itchy horrible year went by and I finally had lap band surgery in Feb 2007. All the itching stopped for about six months except for the occasional itch here and there. I thought I was being a lunatic, hypochondriac, mental person. I happened upon a magnetic bracelets and all the itching stop for a while again. Then my left arm started itching again about a month ago. I don't want to go back to all the doctors because they act as if I am crazy. Also, my tongue feels swollen and it did before as well. I have taken antihistamines and that does help but it is hard to work because they make me feel weird. I started researching these symptoms again and HATE the internet because there is so much information and nothing really targeted my problems. (Please forgive the spelling to follow) I take synthroid, flexerial, kolnopin, buspar, lortab, cymbalta and aderial. Please let me know if there is anything you all can think of to help because the itching is driving me crazy. Many thanks.

Reply Flag this Discussion

4 Replies:

  • GOOD GOD! ARE YOU SERIOUS?!:eek: Here are the interactions of the toxic cocktail of meds you are taking:Interactions between your selected drugshttp://www.drugs.com/images/s3.jpg busPIRone and duloxetine (Major Drug-Drug)MONITOR CLOSELY: Concomitant use of agents with serotonergic activity such as serotonin reuptake inhibitors, monoamine oxidase inhibitors, tricyclic antidepressants, 5-HT1 receptor agonists, ergot alkaloids, lithium, St. John's wort, phenylpiperidine opioids, dextromethorphan, and 5-hydroxytryptophan may potentiate the risk of serotonin syndrome, which is a rare but serious and potentially fatal condition thought to result from hyperstimulation of brainstem 5-HT1A receptors.MANAGEMENT: In general, the concomitant use of multiple serotonergic agents should be avoided if possible, or otherwise approached with caution if potential benefit is deemed to outweigh the risk. Close monitoring is recommended for signs and symptoms of excessive serotonergic activity such as CNS irritability, altered consciousness, confusion, myoclonus, ataxia, abdominal cramping, hyperpyrexia, shivering, pupillary dilation, diaphoresis, hypertension, and tachycardia. Particular caution is advised when increasing the dosages of these agents. The potential risk of serotonin syndrome should be considered even when administering one serotonergic agent following discontinuation of another, as some agents may demonstrate a prolonged elimination half-life. For example, a 5-week washout period is recommended following use of fluoxetine before administering another serotonergic agent.http://www.drugs.com/images/s3.jpg amphetamine and duloxetine (Major Drug-Drug)GENERALLY AVOID: Several case reports suggest that patients treated with serotonin reuptake inhibitors (SRIs) may exhibit an increased sensitivity to sympathomimetic agents. The mechanism of interaction is unclear. The reaction has been reported when fluoxetine was used concomitantly with phentermine, amphetamine, or phenylpropanolamine. Additionally, some sympathomimetic agents (e.g., amphetamines) may possess serotonergic activity and should generally not be administered with SRIs because of the additive risk of serotonin syndrome, which is a rare but serious and potentially fatal condition thought to result from hyperstimulation of brainstem 5-HT1A receptors. The interaction occurred in a patient treated with dexamphetamine approximately 2 weeks after the addition of venlafaxine. The medications were discontinued and the patient was given cyproheptadine for suspected serotonin syndrome, whereupon symptoms promptly resolved. A second episode occurred when dexamphetamine was subsequently resumed and citalopram added. The patient improved following cessation of citalopram on his own, and residual symptoms were successfully treated with cyproheptadine.MANAGEMENT: In general, amphetamines and other sympathomimetic appetite suppressants should not be combined with serotonin reuptake inhibitors. Close monitoring for enhanced sympathomimetic effects is recommended if these agents must be used together. Patients should also be monitored for signs and symptoms of excessive serotonergic activity such as CNS irritability, altered consciousness, confusion, myoclonus, ataxia, abdominal cramping, hyperpyrexia, shivering, pupillary dilation, diaphoresis, hypertension, and tachycardia.http://www.drugs.com/images/s3.jpg dextroamphetamine and duloxetine (Major Drug-Drug)GENERALLY AVOID: Several case reports suggest that patients treated with serotonin reuptake inhibitors (SRIs) may exhibit an increased sensitivity to sympathomimetic agents. The mechanism of interaction is unclear. The reaction has been reported when fluoxetine was used concomitantly with phentermine, amphetamine, or phenylpropanolamine. Additionally, some sympathomimetic agents (e.g., amphetamines) may possess serotonergic activity and should generally not be administered with SRIs because of the additive risk of serotonin syndrome, which is a rare but serious and potentially fatal condition thought to result from hyperstimulation of brainstem 5-HT1A receptors. The interaction occurred in a patient treated with dexamphetamine approximately 2 weeks after the addition of venlafaxine. The medications were discontinued and the patient was given cyproheptadine for suspected serotonin syndrome, whereupon symptoms promptly resolved. A second episode occurred when dexamphetamine was subsequently resumed and citalopram added. The patient improved following cessation of citalopram on his own, and residual symptoms were successfully treated with cyproheptadine.MANAGEMENT: In general, amphetamines and other sympathomimetic appetite suppressants should not be combined with serotonin reuptake inhibitors. Close monitoring for enhanced sympathomimetic effects is recommended if these agents must be used together. Patients should also be monitored for signs and symptoms of excessive serotonergic activity such as CNS irritability, altered consciousness, confusion, myoclonus, ataxia, abdominal cramping, hyperpyrexia, shivering, pupillary dilation, diaphoresis, hypertension, and tachycardia. At least 4 of the meds have serious side effects of a rash and itching (flexeral, klonopin, busPar, lortab). Cymbalta and buspar are contraindicated. Please print this out, or visit www.drugs.com and take it to your doctor. DON'T JUST GO OFF ANY OF YOUR MEDS! Take it to your doc and have them adjust accordingly. Do this now before you die from this dangerous cocktail of meds, PLEASE! Best wishesDOM
    acuann 3080 Replies Flag this Response
  • I second DOM's motion; are you crazy girl? All those meds and all the side effects...
    Monsterlove 2921 Replies Flag this Response
  • Why are you on the synthroid? Do you have autoimmune thyroiditis? If so, you are at increased risk of celiac, which can cause skin problems...I agree with the drug interaction advice above. I'd seriously ask the doctors if all of the psych meds are really needed.Best Wishes.
    Anonymous 42789 Replies Flag this Response
  • Hi, I agree with the last message. I have itching all over my body and originally thought it was related to my blood pressure meducation. My doctor changed it to no avail and then ran a battery of blood tests. They all came back fine except the thyroid test, which showed I have an underactive thyroid. I have now been put on thyroxine and the itching has stopped.
    Anonymous 42789 Replies Flag this Response
Thanks! A moderator will review your post and it will be live within the next 24 hours.